Alert archive / Hawaii / High Wind Warnings in 2007
High Wind Warning 4, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Feb 8, 2007, 3:14 AM HST for Hawaii County, Hawaii. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2007, 3:14 AM HST (13:14 UTC)
- Expired
- Feb 9, 2007, 6:29 AM HST
- In force
- 27 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 081314 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 314 AM HST THU FEB 8 2007 ...HIGH WIND WARNING FOR BIG ISLAND SUMMITS THROUGH TONIGHT... .STRONG WINDS ALOFT...ASSOCIATED WITH A STRONG JET STREAM LOCATED JUST NORTH OF THE ISLANDS...WILL AFFECT THE UPPER SLOPES AND SUMMITS OF MAUNA KEA AND MAUNA LOA. HIZ028-090215- /O.UPG.PHFO.WI.Y.0009.000000T0000Z-070209T1600Z/ /O.NEW.PHFO.HW.W.0004.070208T1314Z-070209T1600Z/ BIG ISLAND SUMMITS- 314 AM HST THU FEB 8 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHWEST TO WEST WINDS WILL BE 30 TO 50 MPH...WITH HIGHER GUSTS...THROUGH TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ BIRCHARD
3 follow-up statements
000 WWHW70 PHFO 090133 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 PM HST THU FEB 8 2007 ...HIGH WIND WARNING FOR BIG ISLAND SUMMITS THROUGH TONIGHT... .STRONG WINDS ALOFT...ASSOCIATED WITH A JET STREAM LOCATED NORTH OF THE ISLANDS...WILL AFFECT THE SUMMIT AREAS OF MAUNA KEA AND MAUNA LOA. HIZ028-091445- /O.NEW.PHFO.WI.Y.0010.070209T1600Z-070210T0400Z/ /O.CON.PHFO.HW.W.0004.000000T0000Z-070209T1600Z/ BIG ISLAND SUMMITS- 333 PM HST THU FEB 8 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM HST FRIDAY... SOUTHWEST TO WEST WINDS WILL BE 30 TO 50 MPH WITH HIGHER GUSTS TONIGHT. WINDS WILL DIMINISH TO 30 TO 35 MPH FRIDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ANGLE/CRAIG
000 WWHW70 PHFO 091407 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 407 AM HST FRI FEB 9 2007 ...HIGH WIND WARNING FOR BIG ISLAND SUMMITS THROUGH TONIGHT... .STRONG WINDS ALOFT ASSOCIATED WITH A JET STREAM LOCATED NORTH OF THE ISLANDS WILL AFFECT THE SUMMIT AREAS OF MAUNA KEA AND MAUNA LOA. HIZ028-100315- /O.CAN.PHFO.HW.W.0004.000000T0000Z-070209T1600Z/ /O.EXT.PHFO.WI.Y.0010.070209T1407Z-070210T0400Z/ BIG ISLAND SUMMITS- 407 AM HST FRI FEB 9 2007 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWHW70 PHFO 091629 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 627 AM HST FRI FEB 9 2007 ...WIND ADVISORY FOR BIG ISLAND SUMMITS UNTIL 6 PM HST... .STRONG WINDS ALOFT ASSOCIATED WITH A JET STREAM LOCATED NORTH OF THE ISLANDS WILL AFFECT THE SUMMIT AREAS OF MAUNA KEA AND MAUNA LOA. HIZ028-100400- /O.CAN.PHFO.HW.W.0004.000000T0000Z-070209T1600Z/ /O.EXT.PHFO.WI.Y.0010.070209T1627Z-070210T0400Z/ BIG ISLAND SUMMITS- 627 AM HST FRI FEB 9 2007 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Feb 7, 11:30 PM HST, 3 hours 44 minutes earlier.
Area forecast discussion, Feb 7, 11:30 PM HST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1130 PM HST WED FEB 7 2007 .SYNOPSIS...A WEAKENING COLD FRONT WILL CONTINUE TO BRING OVERCAST SKIES AND LIGHT SHOWERS TO THE ISLANDS FROM KAUAI TO MAUI OVERNIGHT...AND WILL EVENTUALLY SPREAD TO THE BIG ISLAND BY THURSDAY. THIS FRONT WILL CONTINUE TO WEAKEN THROUGH FRIDAY...BUT CLOUDS ASSOCIATED WITH THE BOUNDARY WILL LINGER OVER THE ISLANDS FOR THE NEXT COUPLE OF DAYS. LIGHT TO MODERATE NORTHEAST WINDS WILL PREVAIL THROUGH THE WEEKEND...WHICH WILL KEEP MOST SHOWERS OVER WINDWARD AND MOUNTAIN AREAS. && .UPDATE...HAVE ISSUED A WIND ADVISORY FOR BIG ISLAND SUMMITS BASED ON LATEST OBSERVATIONS FROM SUMMIT OBSERVATORIES. ALSO GUIDANCE INDICATES WINDS WILL CONTINUE TO BE STRONG THROUGH AT LEAST THURSDAY NIGHT. && .DISCUSSION...THE FRONTAL CLOUD BAND MOVING IN FROM THE NORTHWEST HAS SLOWED ITS FORWARD MOTION...AND HAS GOTTEN WIDER...OVER THE PAST 6 HOURS...WITH OVERCAST LOW CLOUD CEILINGS FROM KAUAI TO MAUI. RADAR IS DETECTING VERY LIGHT RAIN FALLING FROM THIS CLOUD FIELD...SO ALTHOUGH OUR CURRENT POP FORECAST IS RATHER HIGH...RAINFALL ACCUMULATIONS ARE EXPECTED TO BE VERY LOW. IN THE ALENUIHAHA CHANNEL...A NARROW ROPE CLOUD NEAR THE SOUTH EDGE OF THE CLOUD BAND HAS WEAKENED...BUT MANAGED TO PRODUCE THE HEAVIEST RAINFALL ASSOCIATED WITH THE FRONT. THE FRONT IS VERY SHALLOW...WITH WEST WINDS JUST ABOVE THE NORTH TO NORTHEAST WINDS BEING OBSERVED AT THE SURFACE...WITH THESE WEST WINDS APPROACHING ADVISORY SPEEDS OVER THE BIG ISLAND SUMMITS ON THURSDAY. THE SHALLOW NATURE OF THE FRONT MEANS THAT ITS MOISTURE WILL BE SLOW IN DEPARTING THE ISLANDS...AND IT IS EXPECTED TO LINGER OVER THE ISLANDS THROUGH THE WEEKEND. WITH THE LOW LEVEL FLOW VEERING TO THE NORTHEAST OVER THE NEXT 24 HOURS...MOST OF THE LIGHT RAIN ASSOCIATED WITH THE FRONT WILL BEGIN TO FAVOR NORTH AND EAST FACING SLOPES AND SHORES THROUGH THE WEEKEND. LATER IN THE WEEKEND... LOWERING MID LEVEL HEIGHTS AND TEMPS WILL LEAD TO A SLIGHT DESTABILIZATION OF THE ISLAND ATMOSPHERE...AND MODELS ARE SUGGESTING A CONTINUED WET TRADE PATTERN INTO EARLY NEXT WEEK. A MODERATELY STRONG SURFACE HIGH WILL BUILD NORTH OF THE ISLANDS THROUGH SUNDAY...SUPPLYING MODERATE NORTHEAST WINDS. THE HIGH WILL SLIDE EAST OF THE ISLANDS NEXT WEEK...LEADING TO LIGHTER EAST TO SOUTHEAST WINDS TUESDAY AND WEDNESDAY. && .MARINE...A NEW NORTHWEST SWELL IS BUILDING AT BUOY 51001 THIS EVENING...AND IS EXPECTED TO RAISE SURF ABOVE THE WARNING LEVEL ALONG NORTH- AND WEST-FACING SHORES OF THE SMALLER ISLANDS BY THURSDAY MORNING. ALTHOUGH THIS SWELL WILL PRODUCE SURF ABOVE WARNING LEVELS...SIGNIFICANT COASTAL INUNDATION IS NOT EXPECTED... ESPECIALLY IN LIGHT OF THE FACT THAT THERE IS NO LARGE HIGH TIDE EXPECTED. THIS LARGE SWELL WILL PRODUCE COMBINED SEAS IN EXCESS OF 10 FEET IN MOST MARINE ZONES...MANDATING A SMALL CRAFT ADVISORY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING FOR NORTH-FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI THROUGH 4 PM FRIDAY. HIGH SURF WARNING FOR WEST-FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI THROUGH 4 PM FRIDAY. HIGH SURF ADVISORY FOR WEST-FACING SHORES OF THE BIG ISLAND THROUGH 4 PM FRIDAY. SMALL CRAFT ADVISORY EVENTUALLY IN EFFECT FOR ALL WATERS AND CHANNELS EXCEPT MAALAEA BAY AND THE PAILOLO CHANNEL THROUGH 6 AM FRIDAY. WIND ADVISORY BIG ISLAND SUMMITS THROUGH 6 AM FRIDAY. && BIRCHARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 3:39 PM HST | High Surf Warning | HFO | Hawaii, Honolulu, Kauai, Kalawao | 36 hr |
| Feb 7, 11:29 PM HST | Wind Advisory | HFO | Hawaii | 4 hr |
Nearby
High Wind Warnings in Hawaii, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.